MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number G11020
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter customer (person)- street address: (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for a percutaneous transhepatic cholangiography drainage procedure.During the procedure, the operator noticed leakage at the hub of the device.The device was replaced with another similar device to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation cook china received a complaint from a representative at the shanghai ruijie medical equipment co., ltd facility, located in the city of shanghai china.The user reported during the placement of the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (ult7.0-35-25-p-5s-cldm-hc, lot number 13779427), leakage was discovered.The physician replaced the catheter with another, new device immediately.A review of the complaint history, device history record, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.The risk specifications covering mac-loc drainage catheters includes hub separation as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.Based on the review of current documentation, cook has concluded that inspection activities are in place to prevent the release of non-conforming product related to the reported failure mode.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and related subassembly lots found no relevant nonconformances.To date, a further search of our database records revealed this complaint to be the only reported complaint associated with the complaint lot number.Since there is objective evidence the dhr was fully executed and there are no other lot-related complaints that have been received from the field, it was concluded the device was manufactured to specification.There is no evidence that non-conforming product exists in house or in the field.Based on the information provided, the complaint device not being returned, and the results of the investigation, the cause was traced to a component failure.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11890502
Report Number1820334-2021-01409
Device Sequence Number11568897
Product Code GBO
UDI-Device Identifier00827002110205
UDI-Public(01)00827002110205(17)240224(10)13779427
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model NumberG11020
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-HC
Device Lot Number13779427
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown